MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; SEE H10

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; SEE H10
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 04/07/2009
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal notification, that patient, underwent initial bilateral knee replacement surgery on (b)(6) 2008 and was implanted with a optetrak device.Plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff underwent a left knee revision surgery on (b)(6) 2009 and was inserted with another optetrak device, approximately 11 months post initial procedure.Plaintiff continues to experience pain and discomfort on a daily basis in both knees which limits her daily activities and quality of life.No device return anticipated due to this being a legal case.
 
Additional Manufacturer Narrative
Common device name: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
D10: concomitants: serial #: (b)(6), category #: 234-02-02 - optetrak asy,ps cemented femoral, sz 2; serial #: (b)(6), category #: 204-04-22 - trapezoid tibial tray sz 1f/2t, 2f/2t.H6.Investigation - based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the patient's lack of extension and subsequent revision to down sized implants cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.H7.No & h9.
 
Event or Problem Description
Additional information received via legal department: revision operative report left knee for (b)(6) 2009.Preoperative diagnosis: extension loss, left knee.In spite of physical therapy, the patient failed to gain full extension and is now symptomatic compared to her opposite knee.Admitted for poly exchange and to downsize the implant.No unusual occurrences noted in the op report; the knee was stable to flexion and full extension was obtained.Dressings were applied and the patient was transferred to the recovery room in stable condition, having tolerated the procedure well.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected fields: b1, b2, g2, h6-medical device problem code and component codes.
 
Additional Manufacturer Narrative
D1: corrected.H4: corrected.H6: corrected health effect and medical device clinical codes.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: a, b, c, d, e the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 2, 11MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
3523771140
MDR Report Key16372602
Report Number1038671-2023-00151
Device Sequence Number6813880
Product Code JWH
UDI-Device Identifier10885862048233
UDI-Public10885862048233
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2009
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number204-22-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/19/2023
04/01/2025
04/02/2025
06/13/2025
06/13/2025
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date04/19/2023
04/01/2025
04/02/2025
06/16/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNK
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale